MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX UNIPERC PERCUTANEOUS DILATION TRACHEOSTOMY; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX UNIPERC PERCUTANEOUS DILATION TRACHEOSTOMY; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Model Number 100/597
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Decreased Respiratory Rate (2485)
Date of Event 11/28/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that following an episode of respiratory failure experienced by a 76-year-old patient, the tracheostomy tube tightening ring was found to be broken 2-3 days after the initial insertion.This event exposed the patient to the risk of loss of airway control with a risk of death.This incident resulted in the early change of the tube.
 
Additional Manufacturer Narrative
Other, other text: one unit was returned for investigation.Under visual inspection we noticed that blue locking lever is incorrectly assembled with flange body (it cannot lock).It was found that the complained issue could be duplicated.Due to fact that incident happened 2-3 days after the initial insertion it is the most probable that locking lever was unscrewed during use and then incorrectly assembled back.The root cause was identified to be in design of adjustable flange which allows to unscrew blue locking lever.The root cause was identified to be in design of adjustable flange which allows to unscrew blue locking lever.

Brand Name
PORTEX UNIPERC PERCUTANEOUS DILATION TRACHEOSTOMY
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
olomoucka 306
hranice 1, mesto 753 0 1
EZ  753 01
Manufacturer (Section G)
NULL
olomoucka 306
hranice 1, mesto 753 0 1
EZ   753 01
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key16111798
Report Number3012307300-2023-00162
Device Sequence Number14866579
Product Code BTO
UDI-Device Identifier15019315107146
UDI-Public15019315107146
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K083031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2023
Device Model Number100/597
Device Catalogue Number100/597/080CZ
Device Lot Number3954728
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2022
Supplement Date Received by Manufacturer01/19/2023
Initial Report FDA Received Date01/06/2023
Supplement Report FDA Received Date02/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/27/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexMale